Missouri, 2005

Hail in Missouri, June 7, 2005

June 7, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 7, 5:08 PM CST, 2 minutes earlier.

Area forecast discussion, Jun 7, 5:08 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT TUE JUN 7 2005

.DISCUSSION...

MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES.

ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID
TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S.  FURTHER
EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND
SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER
70S.  CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS
AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED
CONVECTION EARLY THIS AFTERNOON.  IN ADDITION TO THE
INSTABILITY...REMNANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A
COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS
AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE
DEVELOPMENT.  DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY
PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED
TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON.

SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN
CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE
AREA ALONG THE COLD FRONT.  SHOULD SEE DIMINISHING THUNDERSTORM
COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING.

MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF
THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING.  SHOULD SEE
DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM
THE UPPER 60S TO MID 70S.  FRONT WILL LIKELY BECOME STATIONARY TO
THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE
FRONT.  COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE
AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW
BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE
SOUTHWEST FLOW ALOFT.

THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE
UPCOMING WEEKEND AND ON MONDAY.  UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW.

LINDENBERG

&&

.AVIATION...

CONVECTION WILL LIKELY BE OVER BY 00Z TAF ISSUANCE. VFR CONDITIONS
EXPECTED OVERNIGHT INTO TOMORROW MORNING. AFTERNOON CONVECTION
POSSIBLE AGAIN TOMORROW...SO LATER TAFS MAY SEE THE NEED TO INCLUDE
A TEMPO TSRA GROUP.

BROWNING

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 7, 2:10 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT TUE JUN 7 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
310 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND
  LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70
  MPH.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS
  AND SOUTHEAST KANSAS.

  DISCUSSION:

  AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
  INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW
  BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON
  AND EARLY EVENING.  ALTHOUGH WEAK VERTICAL WIND SHEAR IS
  IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT
  WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE
  LARGE HAIL AND DOWNBURST WINDS.

  AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME
  HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE.

  THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND
  SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING
  OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD
  AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL
  UPPER DISTURBANCES PUSH THROUGH.

  THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR
  HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES
  DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN
  MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/BOOKBINDER

In the hours before

Local storm report, Jun 7, 4:03 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     2 NE HURLEY             36.95N 93.47W
06/07/2005                   STONE              MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES NEAR
            THE COMMUNITY OF HURLY.

CRAMER
Local storm report, Jun 7, 4:11 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     REPUBLIC                37.12N 93.48W
06/07/2005                   GREENE             MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
            REPUBLIC.

CRAMER
Local storm report, Jun 7, 4:15 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      BOLIVAR                 37.62N 93.42W
06/07/2005                   POLK               MO   AMATEUR RADIO

            THE INTERSECTION OF HIGHWAYS 13 AND 32 HAS BECOME
            IMPASSABLE DUE TO FLASH FLOODING.

CRAMER
Local storm report, Jun 7, 4:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0539 PM     FLASH FLOOD      BOLIVAR                 37.62N 93.42W
06/07/2005                   POLK               MO   FIRE DEPT/RESCUE

            BOLIVAR FIRE DEPARTMENT REPORTED MAJOR FLOODING IN THE
            CITY OF BOLIVAR.  TWO PROPANE TANKS JUST FLOATED AWAY
            THAT WERE LOCATED IN A LOW LYING AREA.

CRAMER
Special weather statement, Jun 7, 4:43 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT TUE JUN 7 2005

MOZ079-080-072345-
DALLAS-POLK-
543 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND POLK COUNTIES UNTIL
645 PM CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANT HOPE...OR 11 MILES SOUTHEAST OF
BOLIVAR...AND MOVING NORTHEAST AT 40 MPH.

OUTFLOW FROM THIS STORM WILL PRODUCE WIND GUSTS UP TO 50 MPH ACROSS
AREAS FROM HALFWAY TO FOOSE...AND POSSIBLY UP TO BUFFALO BY 615 PM.

WHILE THESE WINDS ARE BELOW SEVERE LIMITS...LOOSE OBJECTS OUTDOORS
CAN BE TOSSED AROUND. PERSONS TRAVELLING ON HIGHWAY 65 SHOULD
PREPARE FOR THE ONSET OF STRONG WINDS.

BOOKBINDER
Special weather statement, Jun 7, 5:10 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 PM CDT TUE JUN 7 2005

MOZ081-080015-
LACLEDE-
610 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 715 PM
CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LEBANON TO 5 MILES NORTH OF CONWAY...AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR LEBANON BY 625 PM CDT.

PENNY SIZE HAIL...WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING ARE
EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH
ARE ALSO EXPECTED.

BOOKBINDER

The radar

The Springfield radar (KSGF), 130 km away, was scanning. The volume nearest the first event began at 23:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Howell

When
June 7, 5:10 PM CST
Where
Howell County, Willow Spgs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.000, -91.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455692.